My daily pain is Very severe and I take Oxy 3, 40mg a day, Robaxin 750mg and Vicodin as needed 10/325 up to 4 daily, they r like candy though! I don't know if Cymbalta is worth trying due to the start up side affects as well as the side affects with stopping the med. I'm 45 and have been in law enforcement for 24 years. I'm of course getting the boot from work but at least this is covered under my workers comp. I'm at the point where I just don't want to take anymore new drugs. My PM doctor said the pain meds are only designed to take the edge off the pain and that's it. And that's what they do, they just take the edge off a little! I had another EMG the other day and this doctor was extremely rude! He was by far the worst doctor I've ever dealt with! He told me all my nerve problems was because I'm a diabetic. Which by the way I'm not a diabetic as I've had blood works done every six months with the last one completed in July and the blood glucose was fine. As well were the other values that were checked. This doctor said he doesn't know how I can walk or drive as the EMG result were really bad. He had to turn the shock level to medium and up to the max shock on every muscle he was checking. That's why I'm thinking not even starting the Cymbalta as I just don't think it will work. Any thoughts or comments would be appreciated! Thanks for any help anyone wants to through my way!
I'm really sorry to hear about your horrible chronic pain. And you should never be mistreated by a doctor, that is unacceptable! Those injuries you have to your discs, seven wow!, are the cause of this nerve pain it seems. With the disc or spinal damage the messages sent to and from your brain get jumbled and the brain sends out alarm bells about the pain, it's true you have pain, but the buggy brain is the one overreacting and it's like the pain signal is turned on full blast. So the pain drugs help interrupt this message, making life a bit more bearable until they wear off and over time we build up tolerance. I hope all that just made sense, my pain and pills make it hard to express myself!
I didn't get much relief from the Cymbalta, not enough to make it worth putting up with the side effects. I also tried Neurontin, or Gabapentin. Have you tried that or has your doc mentioned it? It is an anti-seizure med but also a nerve blocker so it can reduce the nerve pain. You have to start with a low dose and work your way up until you find some relief. It's not a cure-all, but it's tolerable, has been around longer than some of these newer Frankenstein-drugs that they push on us. You can read about it on this site, just do a search and read the info, side effects and patient reviews.
Is there any surgery that you've had? Not recommending it, just wondering. Don't be too hard on yourself, chronic pain sucks, pulls you down, wears you out, so go easy on yourself. Get lots of rest, mild exercise, yoga? Meditation? Relaxation techniques? Physical therapy? Massage?
Hope that helps! Lots of smart people on here with experience in this area, so hopefully they'll chime in. Thank you for your law enforcement service as well.
No !!! I was on it there is almost 3000 drug interactions w this medication I mean tylonal or aspirin sinus meds etc the basics plus look up side effects it will blow u away I had so many of them I almost drown n the tub bc it would knock me out 20 hrs a day ... Can cause slot of male probs too like erectile dysfunction and more you really need to look into that medication before you try it
@Jacjac171 - Since this is a 4 year old question, I don't know your status now, but I recommend that you ask your pain management doctor about spinal cord stimulation. Medtronics makes a unit among others, that uses electrical current along your spinal nerves to mix up the pain signals going to your brain and basically cancels out the nerve pain. They insert a small unit in your hip that controls the electrical impulses similar to a pacemaker. This allows the patient to get off much of the medication they were taking for nerve pain, like Cymbalta and Gabapentin, both of which have severe side affects. I am on both of those medications, and I experience many of the side effects. I am also not looking forward to the withdrawal symptoms. Good luck and let us know how you are doing and what course of treatment you decided on.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Dec 2011 • 1 answer
Updated 14 Aug 2018 • 18 answers
Hello i've been taking vicodin for a couple years for nerve damage, now I want to stop but don't kn?
Updated 28 Aug 2013 • 2 answers
I had Spinal fusion l4 l5. Double bone graft to my facet joint in 2010. Now ive severe nerve damage?
Updated 3 Mar 2014 • 1 answer
Updated 14 Mar 2017 • 1 answer